| Catalog Number |
SC60A |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/5/2024.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there any difficulty opening the device jaws? if yes, what steps were taken to open the jaws.If the jaws could not be opened, how was the device removed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unk procedure, they were unable to return the knife.No patient consequences were reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/23/2024 additional information was requested and the following was obtained: 1.Was there any difficulty opening the device jaws? yes 2.If yes, what steps were taken to open the jaws? they use grasp to open.3.If the jaws could not be opened, how was the device removed.? they use garsp to open then remove it.
Additional Manufacturer Narrative
(b)(4) date sent: 5/14/2024 d4: batch # unk investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the sc60a device was returned with an unknown trocar inserted in the shaft, and the jaws and closure trigger in the closed position.Also, the knife was noted partially advance, the red manual knife reverse button was activated and the knife returned to the home position as expected and one gst60b reload loaded in the device.The reload was received fully fired.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties noted during the functional testing, the device opened and closed as expected.The staple line and cut line were complete and the staples meet the staple release criteria.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: if the jaws do not automatically open after the anvil release button is pressed, first ensure that the knife is in the retracted position by verifying that the stroke count indicator displays ¿0¿ and knife direction indicator points towards the proximal side of the instrument, or that the knife blade indicator is in the home position.If the stroke count indicator or knife blade indicator is not in the home position, push the red manual knife reverse switch downward to reverse the knife motion and squeeze the firing trigger, completely until it rests on the closing trigger.Press the anvil release button.If the jaws do not open at this point, then gently pull the closing trigger, upward (away from the handle) until both firing and closing triggers return to their original positions.The event could not be confirmed as the device performed as expected and during the functional testing, the device opened and closed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number 358c98, and no non-conformances were identified.Additional information was requested and the following was obtained: 1.Was there any difficulty opening the device jaws? yes 2.If yes, what steps were taken to open the jaws? they use grasp to open.3.If the jaws could not be opened, how was the device removed.? they use garsp to open then remove it.